Spironolactone

  • Creator
    Topic
  • #92580
    Susannah Park
    Participant

    I posted this on another forum but would like some feedback.

    In September, I started to take spironolactone at low dose.  Within a week, my body felt so dry and dehydrated even though I was drinking plenty of water.  I perspire so much that i could not keep enough moisture so that I had to stop.

    I tried to take spironolactone again in November after seeing my doctor.  This time, it lasted 2 weeks.  I started to have brain fog and stomach pains.  I still felt thirsty even though there was no way to drink more water.  Were these normal symptoms when starting spironolactone?  Did my body just need to get used to spironolactone?   I was on very low dose and no way near what some people take.

    While on the medicine, I felt slightly tingling sensation on my left breast after a few days.  From what I read,, this is not usual.  Still wondering if this was real.  After stopping both times, my body felt really unkcomfortable.  Second time felt so much worse.

    Are these typical reactions?  Thanks in advance.

Viewing 4 reply threads
  • Author
    Replies
    • #93017
      Jamie Harris
      SILVER

      Spiro is a diuretic and is intended to lower blood pressure by elimination of fluid (water) from the blood.  Before a person takes Spiro they need a kidney test to ensure good kidney function.

      My wife is a nurse practitioner specializing in nephrology (urinary systems). I had to lower the dose of blood pressure medication when I started Spiro because it lowered my blood pressure too far. Maybe that is the reason some have a sense of brain fog. Additionally, Spiro is not an androgen blocker. Lower testosterone is a side effect of the medication.  The alternative for taking Spiro is to have the testicles removed; which several of my friends have needed to do that were unable to take Spiro.

    • #92611

      Reading your other posts Susannah,  I get the impression you may not have gotten the Spiro from a doctor. I understand that you are not in a position to transition. If your taking Spiro without a transition plan and no medical doctor is supervising your use of these medications,  you are doing harm to your body and I would suggest stop and do not proceed experimenting with transitional medications.

      Actually, my doctor prescribed spironolactone for blood pressure medication.  I do have hypertension and have taken BP medicine for a long time.  Because of recent medicine recalls, she suggested spironolactone which I agreed.  Unfortunately, I had bad side effects.  Obviously, spironolactone as an AA was not the intended purpose though.

      • #92617
        Jasmine
        MANAGING AMBASSADOR

        This medication was an option to some other blood pressure medications? In no way did you expect to feel these side effects. Or your agreement to taking this medication was due to you wanting to transition because it is a medication to help block the body from producing testosterone.  I hope that’s not the reason you are using this medication for its not an ideal blood pressure medicine.

        All the side effect you described are what you would deal with on this medication.  the head fog,  perspiration,  and my God, how can anyone want to pee this much. Maybe you think the Spiro will help with your gender dyphoria but you are going to find the effects might be negative. If you do someday may want to transition, please change this medication to something that will help you with your blood pressure issues and remember what your dealing with now and be better prepared to accept that this would be the reality when your taking Spiro and estrogen.

        I take another blood pressure medicine along with Spiro. So please understand I am only trying to help you out. Because at one time I wanted to get Spiro too, without telling a doctor that I am transgender and want to transition. Hope this helps you.

        **HUGS**

        • #92618

          Thanks.  This was offered to me as an option to supplement my main medication for BP.  My BP was all over the place after changing medications and spironolactone was prescribed as an additional medication.  I gladly took up since I knew spironolactone was also used as androgen blocker.  All the side effects were quite unexpected.

          I will someday use another androgen blocker.  Probably, I will probably ask for bicalutamide.  By then, I will have to come out to at least my doctor.  It is so difficult.

    • #92605
      Jasmine
      MANAGING AMBASSADOR

      Reading your other posts Susannah,  I get the impression you may not have gotten the Spiro from a doctor. I understand that you are not in a position to transition. If your taking Spiro without a transition plan and no medical doctor is supervising your use of these medications,  you are doing harm to your body and I would suggest stop and do not proceed experimenting with transitional medications.

    • #92598

      Hi Susannah, I was on it for 4 months and felt all those systems plus morning sickness, so I stop taking the Spiro. still have some brain fog and that is getting much better.

      Timmie

       

      1 user thanked author for this post.
    • #92589
      Jasmine
      MANAGING AMBASSADOR

      I must ask, did you consult your physician about these side effects?

Viewing 4 reply threads
  • You must be logged in to reply to this topic.

©2021 Transgender Heaven | Privacy | Terms of Service | Contact Vanessa | Affiliate

Subscribe To Our Newsletter

Subscribe To Our Newsletter

Join our mailing list to receive the latest news and updates from Transgender Heaven.

You have Successfully Subscribed!

Log in with your credentials

or    

Forgot your details?

Create Account

If you don't see the captcha above please disable ad and tracking blockers and reload the page.